MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, 8.5MM X 55MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, 8.5MM X 55MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 709M8555
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2020-00064 to 3012447612-2020-00066.
 
Event or Problem Description
It was reported that during the procedure three screws disassembled while being inserted.Two of the screws were inserted with a power drill and the third with a ratchet handle.They were removed and replaced with alternate screws to complete the case.There was no reported patient harm.This is report two of three for this event.
 
Additional Manufacturer Narrative
Additional information in a1, a2 (date of birth), a3, d10, e1 (first name, middle name), h3, h6 (method).Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information in b4, d4: unique identifier (udi), g4, g7, h2, h3, h4, h6: methods, results, and conclusion codes.The specified identity of the devices was confirmed and the devices were examined.Visual inspection revealed the tulip heads have disassembled from the screw shanks.The device history record (dhr) was reviewed.There were no nonconformances or temporary deviations associated with this lot.All characteristics inspected upon initial receipt were found conforming to specifications.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimmer biomet¿s control.It was reported that during the procedure three screws disassembled while being inserted.Two of the screws were inserted with a power drill and the third with a ratchet handle.They were removed and replaced with alternate screws to complete the case.The complaint is confirmed.The exact cause of this event cannot be determine with the available information.

Brand Name
POLYAXIAL SCREW, 8.5MM X 55MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key9766186
Report Number3012447612-2020-00065
Device Sequence Number10917091
Product Code NKB
UDI-Device Identifier00880304868373
UDI-Public(01)00880304868373(10)T09893
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K171907
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number709M8555
Device Lot NumberT09893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer08/07/2020
09/01/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date08/31/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1